MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 36CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 8.5MM X 36CM; NAIL, FIXATION, BONE
Model Number 71655036
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a tibial nail inserted approx 5 months ago.Due to delayed union dr.Decided to exchange the nail for one with a larger diameter.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms the photo of the nail provided was reviewed.Per subsequent email, it was reported the device did not fail.However, without the relevant clinical documents, a thorough medical investigation cannot be rendered nor can the impact to the patient be determined.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint will be re-assessed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to improper size of device used, surgical technique, unclear user instructions, and procedural/user error.

Brand Name
META-NAIL TIBIAL 8.5MM X 36CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9234033
Report Number1020279-2019-03720
Device Sequence Number398816
Product Code JDS
UDI-Device Identifier03596010585509
UDI-Public03596010585509
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71655036
Device Catalogue Number71655036
Device Lot Number18HM21569
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1